Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 06:33:07 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619753
  • Total Topics: 46687
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 165
Total: 169

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: High Anxiety!!!!  (Read 3063 times)

0 Members and 1 Guest are viewing this topic.

Offline Peter6836

  • Member
  • Posts: 391
  • Me and my Granddaughter Noa
High Anxiety!!!!
« on: October 11, 2007, 10:19:18 AM »
I have been feeling very anxious as of late. I do have a bipolar disorder and keep it in check rather well. I am very adherent with my drug therapy. Both for my HIV and my bipolar disorder. The problem is that I have the impression that I am losing it. I have quit going to school for what would have been a second masters. I felt that the stress of a graduate program and working was just too much. I could not stand the due dates the traveling or the bantor of the younger students. I know that I am driving many of my colleges at work nuts with my concern for details. Sometimes the students frustrate me because they do not want to learn. I work in the inner city of Detroit as a teacher and deal with a great deal of pressure and stress. I keep immaculate records, write impeccable lesson plans, and teach daily, I have a pristine room and feel I do my job. I just keep feeling I should be doing more. I should get another degree I should teach more, I should have more money, I should be making more of a difference in the world. The kids in my class should be better behaved. and on, and on.
I have made an appointment to see my psych for a med reevaluation. In the mean time I am smoking like a fool, popping xanax and respriudol, crying at night and isolating from the world.
Cognitively I know that I need to relax physically I just do not seem to be able to do it. I am always thinking about the next proverbial shoe and waiting for it to drop.
My ID tells me my numbers are not bad. CD4 in the low 400's and viral load about 1,000. I just feel a constant nagging. For some reason I feel that I should be able to function as I did before my diagnosis, but another part of me thinks this is playing with my chemical balance. I know the the sustiva in the Atripla does have a psychotropic effect, but it is working well and keeping things steady.
I guess I just want to know if life will get better, or if things are as good as they can get. A big part of me is thinking I am not good at work anymore,,,,,,,,,oh god I have the I am not good enough thing going on.
Any suggestions would be well taken, although this cognitive therapy thing is not my bag. I end up playing mind games with the therapist, and well I haven't found one yet that can keep up, or put me in my place. I like experiential things, but I do not know if I can run to the ocean right now and play in the sand for a week to reorganize my thoughts. Then again maybe what I need is a week with Gabriel Roth and creative dance, or Anna Halprin and preformance art.
See even this thread seems anxious to me.

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 23,837
Re: High Anxiety!!!!
« Reply #1 on: October 11, 2007, 12:07:01 PM »
Peter, it sounds like what I call "my high school voice of death" shouting relentlessly and loudly in your ears. That voice which tells you you're not enough, you're too much, you can't do this, you can't do THAT and in every way is rough on you is the voice of death.

The life voice is gentle (and firm when necessary) and it encourages you gentlly to get on with your life. At least that's how it works for me.

It does sound like you have a lot going on. Amidst all of that make sure that you are breathing well. Anytime you become aware of being tense take some good deep and slow breaths in. It's amazing how much it can help.

Also, exercise is very good. It can be but it doesn't have to in a gym. Walking everyday for at least a half hour is good for the body and the soul. And it gives you a chance to get out of your head, which can be enemy territory. It allows you to look around at the world and to interrupt the incessant broadcasts in your head.

As far as school is concerned you're in all likelihood doing a lot more for those kids than you appreciate at this moment. It may strike you as nutz for me to say, but you can draw strength from your being with them, no matter how challening they are at times.

So now, please breathe.

And keep us posted on how it's going.

Cheers,
Andy Velez

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.